Bad Drug Interaction - any advice? feel awful.

Discussion in 'Fibromyalgia Main Forum' started by Jen F, Jul 11, 2003.

  1. Jen F

    Jen F New Member

    I am still feeling the effects of the PERCOSET and RESTORIL benzodiazapene shutting down my CNS a little.

    anything I can do at home to make myself more comfortable?

    Went to an ER last night, but my oxygenation of my finger [at that time anyway] was 100% so they weren't too concerned. didn't give me oxygen or anything. When doctor finally was able to see me 3 hrs later, I wasn't feeling quite so SHORT OF BREATH and so I went home.

    But, then I took the other REstoril capsule to get to sleep. I usually take 2-15mg capsules. I had taken one around 1 am and within 10 min's was short of breath, hence going to ER. But, I thought I'd be okay to take my sleeping pill once I got home around 6 am cause I was feeling a little better and really needed to sleep. But, when I woke up around 1, I realized I was short of breath again. So I went to doctor. He listened to my lungs and didn't seem to worried about it. He said to take it easy and it would pass. but it's 1:30 and I'm fairly uncomfortable. I won't take any restoril tonight, and my last percoset was on Thursday late night around 12:30 [i.e. beginning of Friday morning, about 40 minutes prior to my sleeping pill].

    I am not having much pain, taking extra strength Tylenol, so I think some opiod effect is still in my body, otherwise I'd likely be in more pain even with the Tylenol.

    I'm uncomfortable, and don't feel well [lack of sleep and benzo withdrawal probably contributing to that] but doesn't seem much point to going to hospital...

    anything I can do for myself at home? Should I avoid taking tylenol also tonight?

    I won't be taking any more percoset or anymore restoril til this passes.

    Also, I took a 24 hour reactine midday today.

    Please if you have any suggestions...
  2. crissyfamily

    crissyfamily New Member

    when my doctor prescribed something for me and I had an adverse reaction (thyroid medicine - too high a dose) the nurse told me to take milk thistle to help the liver get it out of the body.....(milk thistle assists with detoxification the nurse said)

    that's all the help I can give....maybe you have some of that around or there is also some milk thistle tea....

    hope you get to feeling better...

    take care...crissy
    [This Message was Edited on 07/11/2003]
    [This Message was Edited on 07/11/2003]
  3. kgg

    kgg New Member

    Water would be the best. I don't quite understand why your physician isn't telling you to stop the restoril. If I am reading your post right, every time you take it you become short of breath. IMHO, I wouldn't take it ever again. -Karen
  4. Jen F

    Jen F New Member

    Got faint and confused in addition to the nauseau and s.o.b. so went to ER around 2 a.m.

    At least I got oxygen which helped a teeny bit, but felt so so very very sick.

    My blood tests were okay [slightly low HB - CFS?] and so was my ECG, so after waiting 5 hrs to see doc, doc told me to go home and take 15 mg Restoril, try to get some sleep. I argued with him and cried, but he said there was nothing they could do. He said administering an opiate-antagonist would make me even more sick. I asked him what the heck I would now take for pain, and he had no good answers.

    Basically, I need to stop my pain meds for at least a while [the percoset has been disposed of, but I'm even afraid to take Tylenol now] and decide between the bad effects of insomnia and benzodiazepene withdrawal [i've been on max dose of Restoril for over 2 yrs now] or risking CNS depression again with taking the Restoril. I know there is still some opiod in my system. I can feel it.

    Thanks for the input, I shall force myself to drink more fluids, but I have no milk thistle other than a little in a multi vit complex from my naturopath.

    Fortunately, I know longer feel like death warmed over. I am feeling better now, just very sick and weak, which is an improvement.

    Thanks.

    J.
  5. Jen F

    Jen F New Member

    You ALSO gagged and reeled with nausea and depressed breathing? I felt so horribly sick...

    Oh, geez it must have been awful for you too, eh?

    I'm sorry you are experiencing this also...

    Take care and thanks for sharing.

    J